|When should you start taking anti-depressants?
Dec 3, 1998
When should a person start taking anti-depressants and when can you tell if they are working?
Background: 39 yr old gwm professional, HIV + 13+ years, in a wonderful relationship for 9 years asymptomatic until about 1 year ago 8 months ago short term memory went to zero blank out meetings got lost going to work would have panic attacks with sobbing dizzy headaches night sweats no sleep diarrhea CD4 count 28 viral load 350,000 went on disability
Now: CD4 count 125 viral load undetectable night sweats no sleep easily confused limited concentration
six weeks on effexor (sp?) with no change
What should I be doing to get my life back?
started combination therapy
| Response from Mr. Shernoff
What you are describing sounds alot like it may be HIV related neuro-psychiatric impairment. Ask your primary care doctor to refer you to a neurologist who is a specialist in doing evaluations for HIV related neuro-psychiatric impairment. You do not sound like you are experiencing symptoms of depression. But to be on the safe side, also ask your doc for a referral to a psychiatrist who is very skilled in working with people with HIV in order to have him or her do a complete evaluation for the possibility of depression. Raise with this psychiatrist the possibility of your being evaluated by a neurologist for the neuro-psychiatric disorder. The work up might need to include MRIs or CT scans.
Anti-depressant medication can take up to several weeks to reach a therapeutic level in a person's body.
Good luck and get those referrals and make appointments to see these professionals immediately. Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Runny Nose An Ars Symptom?
- Is Swollen Glands A Sign Of Acute HIV Infection?
- Risks Of Contracting HIV From Picking Your Nose
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Muscle Ache After Sex With Hooker Sign Of HIV AIDS
- Stinging Pain After Touching Skin Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.